MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G51836
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).E3 - occupation: vascular surgeon.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wires of the indy otw vascular retriever became entrapped on the suprarenal stent of a bifurcated aortic graft during a procedure to implant an additional iliac branch device in a 64-year-old male patient.Due to the common iliac artery being narrow without enough room for the dilator tip and the ability to snare the wire, the surgeon chose to snare the through and through wire from the indwelling catheter higher up in the main body.Once the guidewire was snared, the wires of the indy otw vascular retriever became caught on the exposed bare suprarenal stent of the main body graft.Following multiple attempts to troubleshoot, the surgeon withdrew the indy otw vascular retriever with force, causing the wires to snap and remain in situ on the suprarenal stent.The complaint device was then removed from the patient and a new like device was used to complete the procedure.The patient had a good outcome and no additional adverse effects have been reported.There are no plans to remove the entrapped snare wires from the patient.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
It was reported that while using a cook indy otw vascular retriever, the snare wires got caught on the supra renal stent of an existing graft.The patient was a 64-year-old male.The patient was undergoing a procedure on (b)(6) 2024 to add an iliac branch device into an existing bifurcated graft.The common iliac was very narrow and did not allow for the dilator tip and the ability to snare the wire.Therefore, the surgeon chose to snare the through and through wire (from the indwelling catheter) that was higher up in the main body.Once the wire was snared, an attempt was made to withdraw the snare.One of the snare wires of the cook indy otw vascular retriever got caught on the existing bifurcated graft exposed bare suprarenal stent and could not be released.After multiple attempts at troubleshooting, the wires could not be ¿unhooked¿ from the bare stent.The surgeon pulled/withdrew the cook indy otw vascular retriever with force and snapped the wires.Wires were left in situ on bare metal stent of the existing graft.The surgeon then removed the cook indy otw vascular retriever and inserted another snare to complete the procedure.No further action was required.Reviews of the documentation including the complaint history, device history record, drawing, quality control procedures and instructions for use (ifu) of the complaint device, were completed during the investigation.The complaint device was not received for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no nonconformances that could have contributed to the reported failure.It should be noted that there were no other complaints associated with the final product lot number.Cook was able to review product labeling.The product ifu, t_indyotw_rev.6 ¿indy otw vascular retriever¿, provides the following information to the user related to the reported failure mode: precautions ¿ visually inspect the product before use to ensure it is undamaged ¿ the outer diameter of the device¿s flexor sheath is 8 french (2.63mm) nominal.Always check fit through the intended guiding catheter or introducer sheath prior to use.Instructions for use ¿ upon removal from package, ensure the outer diameter (od) of the retriever is appropriate for the inner diameter of the introducer sheath.¿ insert the retriever over-the-wire through an in situ guiding catheter or introducer sheath and advance it to the desired position.¿ while holding the flexor sheath in position, loosen tuohy-borst and advance the inner catheter through the flexor sheath until the snare emerges from the distal tip.Note: the snare will expand upon emergence from the flexor sheath.How supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Evidence provided by the complaint facility, device history record, complaint history, and manufacturing documents suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided, no product returned, and the results of our investigation, a likely cause for the failure was determined to be a result of the procedure itself.The site noted due to the common iliac being very narrow and not having enough room for the dilator tip and the ability to snare the wire, the surgeon chose to snare the through and through wire (from the indwelling catheter) higher up in the main body.One of the snare wires of the cook indy otw vascular retriever got caught on the existing bifurcated graft exposed bare suprarenal stent and could not be released.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
7560 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20879164
Report Number1820334-2024-01616
Device Sequence Number7813927
Product Code MMX
UDI-Device Identifier00827002518360
UDI-Public(01)00827002518360(17)270911(10)16244555
Combination Product (Y/N)N
PMA/510(K) Number
K160593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51836
Device Catalogue NumberINDY-8.0-35-100-40
Device Lot Number16244555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUNDERQUIST WIRES.
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite